HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Graduate School of Science / Faculty of Science >
Hokkaido University Preprint Series in Mathematics >

On self-similar solutions to the surface diffusion flow equations with contact angle boundary conditions

Files in This Item:
pre1039.pdf132.09 kBPDFView/Open
Please use this identifier to cite or link to this item:http://doi.org/10.14943/84183

Title: On self-similar solutions to the surface diffusion flow equations with contact angle boundary conditions
Authors: Asai, Tomoro Browse this author
GIGA, YOSHIKAZU Browse this author
Issue Date: 17-Sep-2013
Journal Title: Hokkaido University Preprint Series in Mathematics
Volume: 1039
Start Page: 1
End Page: 25
Abstract: We consider the surface diffusion flow equation when the curve is given as the graph of a function v(x; t) defined in a half line R+ = {x > 0} under the boundary conditions vx = tan > 0 and vxxx = 0 at x = 0. We construct a unique (spatially bounded) self-similar solution when the angle is sufficiently small.We further prove the stability of this self-similar solution. The problem stems from an equation proposed by W. W. Mullins (1957) to model formation of surface grooves on the grain boundaries, where the second boundary condition vxxx = 0 is replaced by zero slope condition on the curvature of the graph. For construction of a self-similar solution we solves the initial-boundary problem with homogeneous initial data. However, since the problem is quasilinear and initial data is not compatible with the boundary condition a simple application of an abstract theory for quasilinear parabolic equation is not enough for our purpose. We use a semi-divergence structure to construct a solution. 2010 Mathematics Subject Classification: Primary 35C06; Secondary 35G31, 35K59, 74N20. Keywords: Self-similar solution; Surface diffusion flow; Stability; Analytic semigroup; Mild solution.
Type: bulletin (article)
URI: http://hdl.handle.net/2115/69843
Appears in Collections:理学院・理学研究院 (Graduate School of Science / Faculty of Science) > Hokkaido University Preprint Series in Mathematics

Submitter: 数学紀要登録作業用

Export metadata:

OAI-PMH ( junii2 , jpcoar )


 

Feedback - Hokkaido University